Analysis of Nonlinear Stochastic Systems

  • W. Kliemann
Part of the International Centre for Mechanical Sciences book series (CISM, volume 303)


The dynamics of a mechanical system are usually modeled as differential equations in Euclidian space R d or on a smooth manifold M. For systems with lumped parameters and without memory an adequate model are ordinary differential equations (ODE) , where the vector field f describes the directional field of the dynamics, depending on the systems parameters p ∈ R m. (Time dependent fields f(x,t) fit into this framework by considering (1, f(x,t) on R × M.)


Lyapunov Exponent Stochastic Differential Equation Stochastic System Fundamental Matrix Colored Noise 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Arnold, L. (1984) A formula connecting sample and moment stability of linear stochastic systems, SIAM J. Appl. Math. 44, 793–802.MATHGoogle Scholar
  2. Arnold, L. (1987) Lyapunov exponents of linear stochastic systems, to appear In: G. I. Schueller and F. Ziegler (Eds.) Nonlinear Stochastic Dynamic Engineering Systems, Springer Verlag: Berlin.Google Scholar
  3. Arnold, L., Horsthemke, W. and J. Stucki (1979) The influence of external real and white noise on the Lotka-Volterra model, Biometrical J. 21, 451–471.CrossRefMATHMathSciNetGoogle Scholar
  4. Arnold, L. and W. Kliemann (1986) Large deviations of linear stochastic differential equations, to appear in Proceedings of the Conference in Eisenach, GDR“, Springer Lecture Notes in Control and Information Sciences.Google Scholar
  5. Arnold, L. and W. Kliemann (1987) On unique ergodicity for degenerate diffusions, to appear in Stochastics.Google Scholar
  6. Arnold, L., W. Kliemann and E. Oeljeklaus (1986a) Lyapunov exponents of linear stochastic systems, in Arnold-Wihstutz ( 1986 ), 85–125.Google Scholar
  7. Arnold, L., E. Oeljeklaus and E. Pardoux (1986b) Almost sure and moment stability for linear Ito equations, in Arnold-Wihstutz ( 1986 ), 129–159.Google Scholar
  8. Arnold, L., Papanicolaou, G. and V. Wihstutz (1986c) Asymptotic analysis of the Lyapunov exponent and rotation number of the random oscillator, SIAM J. Appl. Math. 46, 427–450.MATHMathSciNetGoogle Scholar
  9. Arnold, L. and V. Wihstutz (eds.) (1986) Lyapunov Exponents, Springer Lecture Notes in Mathematics 1186, Springer Verlag: Berlin.Google Scholar
  10. Baxendale, P. (1980) Wiener processes on manifolds of maps, Proc. Royal Soc. Edinburgh 87A, 127–152.MATHMathSciNetGoogle Scholar
  11. Baxendale, P. (1986) The Lyapunov spectrum of a stochastic flow of diffeomorphisms, in Arnold-Wihstutz ( 1986 ), 322–337.Google Scholar
  12. Baxendale, P. (1986b) Asymptotic behavior of stochastic flows of diffeomorphisms, Proceedings of 15th SPA, Nagoya 1985, Lecture Notes in Mathematics, Vol. 1203, Springer Verlag: Berlin.Google Scholar
  13. Bougerol, P. and J. Lacroix (1985) Products of Random Matrices with Applications to the Schrödinger Operator, Birkhäuser: Boston.Google Scholar
  14. Carr, J. (1986) Applications of Center Manifold Theory, Springer Verlag: Berlin.Google Scholar
  15. Carverhill, A.P. (1985) Flows of stochastic dynamical systems: Ergodic theory, Stochastics 14, 273–318.CrossRefMATHMathSciNetGoogle Scholar
  16. Carverhill, A.P., M.J. Chappell, and K.D. Elworthy (1986) Characteristic exponents for stochastic flows, in Springer Lecture Notes in Mathematics 1158, 52–80.Google Scholar
  17. Chappell, M. J. (1986) Bounds for average Lyapunov exponents of gradient stochastic systems, In: Arnold-Wihstutz ( 1986 ), 308–321.Google Scholar
  18. Colonius, F. and W. Kliemann (1986) Infinite time optimal control and periodicity, IMA preprint no. 240, University of Minnesota, Minneapolis, submitted to Appl. Math. Opt.Google Scholar
  19. Ehrhardt, M. (1983) Invariant probabilities for systems in a random environment. Bull. Math. Biol. 45, 579–590.MATHMathSciNetGoogle Scholar
  20. Ehrhardt, M. and W. Kliemann (1872) Controllability of linear stochastic systems, Systems and Control Letters 2, 145–153.CrossRefMathSciNetGoogle Scholar
  21. Ellis, R.S. (1985) Entropy, Large Deviations and Statistical Mechanics, Springer: New York.CrossRefMATHGoogle Scholar
  22. Elworthy, K.D. (1978) Stochastic dynamical systems and their flows, In: A. Friedman and M. Pinsky (eds.) Stochastic Analysis, Academic Press: New York, 79–95.Google Scholar
  23. Ethier, S.N. and T.G. Kurtz (1986) Markov Processes, Wiley: New York.CrossRefMATHGoogle Scholar
  24. Furstenberg, H. (1963) Noncommuting random products, Trans. AMS 108, 377–428.MATHMathSciNetGoogle Scholar
  25. Gihman, I.I. and A.V. Skorohod (1979) The Theory of Stochastic Processes Vol. III, Springer: New York.MATHGoogle Scholar
  26. Hasminskii, R.Z. (1980) Stochastic Stability of Differential Equations, Sijthoff and Nordhoff: Alphen.CrossRefGoogle Scholar
  27. Horsthemke, W. and R. Lefever (1984) Noise-Induced Transitions, Springer Verlag: Berlin.MATHGoogle Scholar
  28. Ichihara, K. and H. Kunita (1974) A classification of the second order degenerate elliptic operators and its probabilistic characterization. Z. Wtheorie verw. Gebiete 30, 235–254.CrossRefMATHMathSciNetGoogle Scholar
  29. Ichihara, K. and H. Kunita (1974) A classification of the second order degenerate elliptic operators and its probabilistic characterization. Z. Wtheorie verw. Gebiete 39 (1977), 81–84.MathSciNetGoogle Scholar
  30. Ikeda, N. and S. Watanabe (1981) Stochastic Differential Equations and Diffusion Processes, North Holland: Amsterdam.MATHGoogle Scholar
  31. Kliemann, W. (1987) Recurrence and invariant measures for degenerate diffusions, to appear Ann. Prob.Google Scholar
  32. Kunita, H. (1974) Diffusion processes and control systems, Lecture Notes, University of paris VI.Google Scholar
  33. Kunita, H. (1978) Supports of diffusion processes and controllability problems. In: Proc. Intern. Symp. Stochastic Diff. Equ., Kyoto, Wiley: New York, 163–185.Google Scholar
  34. Kunita, H. (1982) Stochastic differential equations and stochastic flows of diffeomorphisms. Ecole d ’ Ete de Probabilité de Saint-Flour X II.Google Scholar
  35. Malliavin, P. (1978) Stochastic calculus of variations and hypoelliptic operators. In: Proc. Intern. Symp. Stochastic Diff. Equa., Kyoto. Wiley: New York, 195–263.Google Scholar
  36. Pardoux, E. and M. Pignol (1984) Etude de It stabilité de la solution d’une EDS bilinéaire â coefficients peripdiques. In: Lecture Notes in Control and Information Sciences, 63, 92–103.Google Scholar
  37. Ruelle, D. (1979) Ergodic theory of differentiable dynamical systems. Publ. IRES 50, 275–305.Google Scholar
  38. Rümelin, W. (1983) Stationary solutions of nonlinear systems disturbed by Markovian noise, IEEE Trans. AC 28, 244–246.CrossRefMATHGoogle Scholar
  39. San Martin, L. and L. Arnold (1986) A control problem related to the Lyapunov spectrum of stochastic flows, Matematica Aplicada e Computacional 4, 21–64.MathSciNetGoogle Scholar
  40. San Martin, L. (1986) Invariant control sets on fibre bundles, report no. 165 University of Bremen.Google Scholar
  41. Stroock, D.W. and S.R.S. Varadhan (1972) On the support of diffusion processes with applications to the strong maximum principle, Proc. 6th Berkeley Symp. Math. Stat. Probab. 3, 333–359.MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Wien 1988

Authors and Affiliations

  • W. Kliemann
    • 1
  1. 1.Iowa State UniversityAmesUSA

Personalised recommendations